Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Testosterone


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 05/22/2000]
Question: Do you know of any side effects for testerone injections??

Answer: There can be several. Increased blood counts(leading to stroke), liver toxicity, change in hair distribution, smaller testicles etc. It would depend on whether you are low or are adding to existing testerone levels and the dosage of the testerone.

[posted 04/4/2000]
Question: WHAT KIND OF PERSCRIPTION WOULD I BE ABLE TO GET
IF I WAS LOOKING FOR MAXIMUM MUSCLE HYPERTROPHY?
IM NOT ALLERGIC TO ANYTHING AND IM IN TOP HEALTH.

Answer: The testerone like drugs are usually used, but can be toxic. Discuss them with your md.

[posted 11/21/1999]
Question: Please could u advise on testosterone therapy for eunuchoidism.
I think mesterolone is a nice drug. Please could u give the dosage regime ( i think 100 mg OD is fine) but for how long?
What about GNRH and hypothalamo- pituitary axis suppression?
Please comment. I have a medical background and would like to know this for improving my knowledge..
Thank you very much.
Atul Garg.
Grant Medical College.
Bombay, INDIA.

Answer: Treatment of testerone deficiency is fairly straight forward-putting back what one is short. There are two types, testicular failure and pituitary failure. Both are treated with testosterone of one variety or another. Growth hormone is not a part of this unless there is a growth hormone deficiency from an underactive pituitary gland.

[posted 10/30/1999]
Question: I am in my 30's and even though I work our regularly I have
experienced some muscle loss, fatigue, and loss of sex drive.
If I asked a physician for help with testosterone therapy
would the above symptoms justify its use? And would short
term usage result is loss of gains after I discontinue its
use? Thats if I continue my normal workout regimine.
Thanks

Answer: Only if your serum level of testerone was low, easily checked. The gains you obtain using supplements would disappear after 1-2 months off the drug.

[posted 10/29/1999]
Question: I have just started taking Testosterone for training purpose. On the drug there is some serious warnings. However searching on the web I can only find positive comments and different problems that Testosterone can help for. What are realy the pros and cons?

Answer: Testerone is a steroid and is generally an anabolic steroid, producing greater muscle strength and endurance. But, there is a potential cost. Moods may become more irritable and some patients experience uncontrollable outbreaks or violence episodes, occasionally depression. Breast formation and hair loss is common and is usually irreversible. Liver toxicity leading to liver failure (some would say a risk of liver cancer) is also present depending on dosage and other drugs. Once the testerone is stopped, the muscle growth and extra strength will go away , so the supplements must be continued to maintain its advantage. Occasional patients experience testicular atrophy and inability to get an erection. This usually abates with distcontinuation of the drug. In general, it can be a very toxic drug with only temporary benefits-not a drug that any physician would advocate for training which should give you pause.

[posted 08/15/1999]
Question: I was prescribed a testosterone cream called testosterone propionate 2% to increase my sex drive. I wasn't given any directions with the prescription. Is it safe to use while I am also using birth control pills? Will it interfere in any way with the effectiveness of the birth control pill?
Thanks!
Kim Guymon

Answer: Safe and shouldn't interfere with the birth control pills unless used in very large doses. Usually applied once, occasionally twice a day.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.